MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number A06-009
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The excor connecting set for cannulas ø 6/9 mm (lot 00140046) was in use on the patient from (b)(6)2024 until the time of the event on (b)(6)2025 (101 days).We have reviewed the production records of the connecting set lot no.00140046.This product was produced according to our specification.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
On (b)(6)2025, the site contacted berlin heart inc.Clinical affairs (ca) to report an issue with the excor connecting set for cannulas ø 6/9 mm (lot 00140046).The site noted that blood was observed around the cannula connection.The site replaced the blood pump with the connecting set without any complications.Previously on (b)(6)2025, the site also reported an anomaly with the same connecting set, which involved "bulging or bubbling" with black film around the outflow connector.Upon evaluation of the pictures provided by the site, ca recommended that the site closely monitor the connector and report again as soon as there is a change in its appearance.Throughout the event, the pump maintained complete filling and ejection, and the patient remained hemodynamically stable with no significant clinical complications.
 
Additional Manufacturer Narrative
On 2025-03-04, the excor connecting set, lot no.00140046 was returned to berlin heart gmbh for investigation.The affected connecting set was returned to berlin heart gmbh together with the excor blood pump, which were in use on the patient for 101 days until the connecting set and the blood pump were exchanged.The reported abnormality was only confirmed based on the pictures and videos provided by the clinic at the time of the event.Analysis of these pictures revealed that the reported anomaly occurred only on the outflow connector of the blood pump.No such anomalies were present on any of the other connector areas.The returned blood pump and the connecting set appeared to be rinsed.It appeared that they had probably been rinsed by the clinic.No deposits or other abnormalities were found in the outflow side connector during initial visual inspection.Based on previous similar cases, the patient's mobility can cause the cannula to kink at this area.It is likely that some blood entered between the cannula and the connector at this location due to possible factors such as patient's mobility or positioning / fixation of the blood pump or dressing changes that may have impacted the form of the cannula.However, it is notable that deposits were only seen on the exterior of the outflow connector.Therefore, the exact cause for the anomaly is unable to be determined.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21657478
Report Number3004582654-2025-00016
Device Sequence Number12618560
Product Code DSQ
UDI-Device Identifier04260090040591
UDI-Public(01)04260090040591(17)270131(10)00140046
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA06-009
Device Lot Number00140046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age22 MO
Patient SexMale
Patient Weight12 KG